Am I getting better?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Djonma
Regular Member


Date Joined Aug 2005
Total Posts : 285
   Posted 11/14/2007 10:42 AM (GMT -6)   
I'm starting to wonder if I'm really getting better.
Over the last year I've had my medications upped so many times.
Every time I go to a higher dose I feel fantastic for a while, I'm so stable, no ups, no downs. And then I have a dip, or a high, and everything just goes out of control.
I've recently been very manic and then crashed very low. The mania was caused by steroids for a serious chest infection (so bad I was in hospital on oxygen, they HAD to give me the steroids to clear it even though they knew they made me manic). The crash lasted a week or so and I was suicidal. I'm mostly back to normal now, but I don't feel stable.
I was perfectly stable before this, absolutely perfect.
But now I feel slightly off.
I had my medication put up to 2000mg a day, of Epilim Chrono in July. I've been so good since then. Only one manic period and that was whilst I was on extra dosage of my steroid inhaler for my asthma.
But now I just don't feel that perfect stability.
What's going on?
I don't feel massively depressed, or massively manic, just a bit meh, and a bit grry.
But that's enough to not feel quite right.
And I hate it.
I'm still on antidepressants til the end of the week to get past the crash.
But I'm a bit scared that every time I have a BAD phase I get worse, much worse, and my medication needs upping. They can't up the Epilim much more, my liver will start to fail. I already have to have 6 monthly blood tests to make sure it's ok. And the maximum dosage is something like 2500mg a day.
This is really starting to worry me.
I like Epilim. I don't have many side effects other than serious weight gain, and I've heard horrible things about other mood stabiliser side effects.
I really don't want to change medication because of that, and because of the tailing off and tapering up to another drug would mean I wasn't medicated properly for a while and I just can't do that.
I'm really confused.
Hypermobility
BiPolar
Thoracic Outlet Syndrome
Fibromyalgia
Thrombocytosis
Dyspraxia
IBS
Asthma


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 11/15/2007 9:12 PM (GMT -6)   
Djonma,
 
I am sorry you are not feeling stable at the moment.  I have had times like that before, where my meds made me feel good/normal, then it feels like I lose ground for a short while.  Then I am in a blah state/flat state.  The only way I got better was to add another mood stabilizer along with the one I was taking.  But you should talk to your pdoc about it.  Please keep us updated.
Olivia
Co-Moderator, Bipolar
 
Support HealingWell:  http://www.healingwell.com/donate
"Good judgement comes from experience and alot of that comes from bad judgement."

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 20, 2017 3:15 AM (GMT -6)
There are a total of 2,884,603 posts in 316,514 threads.
View Active Threads


Who's Online
This forum has 157623 registered members. Please welcome our newest member, Soph281.
242 Guest(s), 7 Registered Member(s) are currently online.  Details
boeing, 07kr5, Dimitri71, Samura, Soph281, confusedpt, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer